Sexually Transmitted Diseases/May be herpes type 2?

Advertisement


Question
Image #1
Image #1  
Image #2
Image #2  
QUESTION: Hi, Mark Behar.

Sorry to bother.
Sorry for the images.

There is something anormal on it.

Im facing an issue right now and dont know exactly what it is because its type. Maybe it aint herpes, maybe something else. It does not itch, I do not scratch, no pus, but apparently seems to be a problem. Is that herpes? Balanitis? Balanoposthitis? I dont know. Can you help me?

ANSWER: Hello John,
Yes, the tip of your foreskin looks somewhat irritated. I don't see any blisters, but if it is in a stage of healing, and there were blisters now somewhat healed, than it could be related to herpes. When was your last oral, anal, vaginal contact with someone else? If within the last 3 weeks, than yes it could be herpes. It could be syphilis.  

Balanitis or balanoposthitis are conditions of the foreskin usually caused by a skin fungus, trauma (such as a bite, or some other viral (herpes) or parasitic (scabies) condition.

Some noninfectious skin conditions such as eczema,  may look somewhat like what you have shown, but more history is needed!

Good luck!
--mark


---------- FOLLOW-UP ----------

QUESTION: Hi, Mark

Thanks in advance for you answer.

It is taking more than 4 weeks, around 6 weeks, I guess. Im not taking care yet because I think it is a noninfectious one. There were no blisters, no pus, nothing similar, just this condition of am irritated skin as in the picture.

My last contact was January, 23rd, I used condom in vaginal sex, no anal, and oral sex was without condom as usually.

Actually, I used Aciclovir (Zovirax)'s ointment on the local, but it didnt make any progress.

I couldnt imagine anything that can add to the history of it.

Do you have something in mind?

Thank you!

ANSWER: Hi Again, John,
If you've had this rash for 4-6 weeks, than indeed, we can be certain that it is NOT due to herpes or other STDs. Therefore, no reason to use acyclovir (Zovirax) cream or ointment. You may need to be seen by a dermatologist to examine the skin.  Have you had any other similar long lasting rashes elsewhere on your body? Either now or several years ago?  A blood test will help rule out syphilis, which is important. Several chronic skin conditions may also be responsible.

Good luck!
--mark


---------- FOLLOW-UP ----------

New rash rising
New rash rising  
QUESTION: Hi, Mark

Sorry to bother you again.

Sometimes, I've had some rashes in my skin, arms, legs, my feet, something similar to urticarias, like if mosquitos bite/sting me up. Im with this issues around 2  months, more or less, Im using desloratidine to control this up, but I didnt get better.

I ran a blood test few weeks ago, didnt run up for syphilis, and I was getting this kind of problem.

Im sending you a new image, as we can see, it seems the rash is getting multiplied, it is rising another irritation on.

Do you know if I have to use any kind of cream or just go to see a doctor?

Thanks very much!

Answer
Hello Again, John,
Your questions are no bother at all!  The desloratidine is an antihistamine designed to suppress itching.  The rash on your penis is probably being caused by something that causes the rashes elsewhere.  You may have psoriasis, numular eczema, or possibly a systemic condition that manifests itself with skin rashes.  It definitely should be evaluated by a dermatologist or other skilled health care provider.  It is NOT an STD.

Good luck!
--mark  

Sexually Transmitted Diseases

All Answers


Answers by Expert:


Ask Experts

Volunteer


Mark P. Behar

Expertise

Almost any question or concern about gay men's health issues, sexually transmitted infections, abnormal Pap smears, anal cytology (anal "Pap smears"), etc. There is no such thing as “d/d free” or “clean” (free of infection), so why do so many of us deceive ourselves into thinking that some people are indeed totally free from a potentially infectious disease, like HIV, herpes, hepatitis, syphilis, chlamydia, warts, gonorrhea, etc., just because they say so? Clinical laboratory tests are not perfect, and having a “negative” or “nonreactive” test does not mean that a person is free from infection. Perhaps at the moment the test was taken, the person was uninfected; or, perhaps, the test wasn’t sensitive enough to detect presence of the infection. There is really no way that anyone can determine that they are truly “disease free,” and there are over a hundred of infectious conditions that can be spread without your knowing anything. Rather than trying to “pre-screen” or “serosort” a potential sex-mate with deceptive questions that are impossible to know by today’s technologies, a wiser option may be to consider everyone infected with something, and either use appropriate protective measures (“safer sex”), or accept the responsibility and consequences of possibly “catching” something from someone who’s hotter than expected (pun intended!). There is much research that supports the contention that an HIV positive person reliably taking HIV medications, and having an undetectable viral load, presents a lower risk for transmission of HIV than people who may think or say they are HIV negative, but are not. Food for thought!

Experience

Family Practice PA since 1981; Volunteer Clinician for Brady East STD (BESTD) Clinic, Milwaukee, since 1977; answered STD questions submitted to their web site. Professionally lectured at national and regional Physician Assistant and Nurse Practitioner conferences, and at national gay & lesbian health conferences on topics including HIV/AIDS, herpes, hepatitis, STDs, human papilloma virus (the cause of venereal warts), abnormal Pap smears, gay and lesbian health issues, among others.

Organizations
Co-Founder, Lesbian, Bisexual, & Gay Physician Assistant Caucus of the American Academy of Physician Assistants, Inc.; American Academy of Physician Assistants; Wisconsin Academy of Physician Assistants; National Co-Chair (2012-16), National Association of Black and White Men Together: A Gay, Multiracial Organization for All People (NABWMT)

Publications
Journal of the American Academy of Physician Assistants (JAPA) Q Visions, Quarterly Newsletter of the NABWMT

Education/Credentials
Bachelor's of Arts, 1972 (University of Wisconsin, Milwaukee, WI) Graduate Credits Experimental Psychology, 1972-75 (Tulane University, New Orleans, LA) Physician Assistant, Bachelor's of Science, 1981 (George Washington University, Washington, DC); Masters in Physician Assistant Studies, 2000 (University of Nebraska Medical Center, Omaha, NE)

Awards and Honors
Colposcopy Recognition Award (CRA), the American Association of Colposcopy and Cervical Pathology; Distinguished Fellow, Clinical Preceptor, American Academy of Physician Assistants; Fellow, Wisconsin Academy of Physician Assistants

Past/Present Clients
Brady East STD Clinic, Milwaukee, WI Milwaukee Health Services, Inc. (Martin Luther King Heritage Health Center), Dept. of Family Medicine and Early Intervention Program for HIV Infected Persons

©2016 About.com. All rights reserved.